Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Mar 6, 2015, 2:48 AM PST. It took effect at Mar 6, 2015, 7:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2015, 2:48 AM PST (10:48 UTC)
- In effect from
- Mar 6, 2015, 7:00 AM PST
- Expired
- Mar 6, 2015, 10:38 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
403 WHUS76 KLOX 061048 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PST FRI MAR 6 2015 PZZ650-655-062200- /O.NEW.KLOX.SC.Y.0013.150306T1500Z-150306T2200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 248 AM PST FRI MAR 6 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PST THIS AFTERNOON. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
265 WHUS76 KLOX 061638 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 838 AM PST FRI MAR 6 2015 PZZ650-655-062200- /O.CON.KLOX.SC.Y.0013.000000T0000Z-150306T2200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 838 AM PST FRI MAR 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
404 WHUS76 KLOX 061838 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1038 AM PST FRI MAR 6 2015 PZZ650-655-061945- /O.CAN.KLOX.SC.Y.0013.000000T0000Z-150306T2200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 1038 AM PST FRI MAR 6 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:05 PM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 5, 10:05 PM PST, 4 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 PM PST THU MAR 5 2015 UPDATED AVIATION SECTION .SYNOPSIS... A LARGE HIGH WILL PERSIST INTO EARLY NEXT WEEK WITH FAIR SKIES AND ABOVE NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK. COOLING TREND WITH INCREASING CLOUDS EXPECTED TO BEGIN BY THE MIDDLE OF NEXT WEEK AS A LOW PRESSURE SYSTEM APPROACHES THE COAST. && .SHORT TERM (TONIGHT-SUN)...UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER NORTHERN AND CENTRAL CALIFORNIA TONIGHT INTO FRIDAY WHILE UPPER LOW SPINS ACROSS BAJA. THIS DEVELOPING PATTERN WILL SET UP A SLIGHTLY STRONGER UPPER LEVEL WIND SUPPORT FOR SOUTHERN CALIFORNIA. IN ADDITION...THE SURFACE OFFSHORE GRADIENTS ARE ALSO EXPECTED TO BE SLIGHTLY STRONGER ON FRIDAY AS COMPARED TO THE LAST COUPLE OF DAYS. TAKING A LOOK AT THE CURRENT PRESSURE GRADIENTS...ALREADY SEEING EVIDENCE OF THIS OFFSHORE TREND AS LAX-DAGGETT CURRENTLY AT -3.3 MB COMPARED TO -2.4 MB 24 HOURS AGO. THE 00Z NAM PROJECTS THE LAX-DAGGETT GRADIENT TO BE IN THE -5.0 TO -5.5 MB RANGE BY FRIDAY MORNING. WITH THIS IN MIND...HAVE POSTED A LOW-END WIND ADVISORY FOR THE MOUNTAINS TAKING EFFECT IMMEDIATELY...AS WELL AS THE SANTA CLARITA VALLEY AND VENTURA VALLEYS VALID 6 AM FRIDAY. ALREADY SEEING SOME WINDS GUSTING OVER 40 MPH THIS EVENING ACROSS THE SANTA MONICA MOUNTAINS. WIND GUSTS ARE EXPECTED TO REACH 45 MPH ACROSS THE MOUNTAINS...AND 35 TO 40 MPH IN FAVORED VALLEY LOCATIONS. THE OFFSHORE WINDS ARE ALSO EXPECTED TO MAKE A SLIGHTLY STRONGER PUSH INTO THE COASTAL AREAS OF VENTURA COUNTY AND AROUND MALIBU ON FRIDAY MORNING BUT SHOULD MOSTLY REMAIN BELOW ADVISORY LEVELS. THE STRONGER OFFSHORE FLOW AND INCREASING BOUNDARY LAYER TEMPERATURES SHOULD RESULT IN A GOOD 3 TO 6 DEGREES OF WARMING FOR MUCH OF THE REGION ON FRIDAY. AS A RESULT...WARMEST COASTAL AND VALLEY AREAS ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 80S ON FRIDAY...WHICH IS 10-15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. OFFSHORE FLOW WILL CONTINUE TO BRING THESE VERY WARM TEMPERATURES INTO THE WEEKEND. *** FROM PREVIOUS DISCUSSION *** .LONG TERM (MON-THU)...THE LITTLE INSIDE TROF THAT BRINGS A BRIEF ONSHORE FLOW RETURN SUNDAY WILL SHIFT EAST MONDAY WITH THE RIDGE RE-STRENGTHENING LATE MONDAY AND TUESDAY. SO AFTER A BIT OF A "COOL DOWN" LATE IN THE WEEKEND TEMPS SHOULD AGAIN TREND WARMER MON/TUE, POSSIBLY CLOSE TO 90 IN SOME OF THE WARMER VALLEYS WHICH WOULD BE A GOOD 20 DEGREES ABOVE NORMAL. THEN TURNING COOLER WED/THU AS THE RIDGE BREAKS DOWN AND A WEAK TROF MOVES INTO NRN CALIFORNIA. WE'LL SEE A BIG INCREASE IN HIGH CLOUDS WITH THIS AS EARLY AS LATE TUESDAY BUT IT'S NOT LOOKING REAL GOOD FOR RAIN THIS FAR SOUTH. SOMEWHAT BETTER CHANCES NORTH OF PT CONCEPTION BUT EVEN THERE ANY AMOUNTS WOULD BE INSIGNIFICANT. THE RIDGE RETURNS QUICKLY AFTER THAT FOR A WARMING TREND GOING INTO NEXT WEEKEND. && .AVIATION...06/0605Z. AT 0550Z...THERE WAS NO MARINE LAYER AT KLAX. VFR CONDITIONS EXPECTED THROUGH PERIOD...EXCEPT A TEN PERCENT CHANCE OF VLIFR/LIFR CONDITIONS AT KPRB BETWEEN 11Z-15Z. OTHERWISE... OFFSHORE FLOW WILL BRING A CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES FRIDAY. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST WINDS WILL LIKELY REMAIN BELOW 5 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 30 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE BETWEEN 15Z AND 20Z ON FRIDAY. && .MARINE...05/800 PM. WEAK TO LOCALLY MODERATE NORTHERLY FLOW ACROSS THE REGION THROUGH FRIDAY WITH WEAK NORTHEAST FLOW NEAR THE IMMEDIATE COASTLINE. FLOW WILL BE LOCALLY MODERATE AT TIMES ALONG THE PORTIONS OF THE VENTURA AND LOS ANGELES COUNTY COASTLINE AFFECTED BY SANTA ANA WINDS. NORTHWEST WINDS WILL INCREASE OVER THE OUTER WATERS ON SATURDAY AND SUNDAY AND THERE IS A TWENTY PERCENT CHANCE THEY MAY REACH SMALL CRAFT ADVISORY THRESHOLDS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG/MW AVIATION...HALL MARINE...SMITH SYNOPSIS...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 5, 9:00 PM PST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PST THU MAR 5 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-061400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 900 PM PST THU MAR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT A LONG PERIOD SOUTHERLY SWELL WILL BRING A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES. GUSTY OFFSHORE WINDS WILL IMPACT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ACROSS THE MOUNTAINS TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A LONG PERIOD SOUTHERLY SWELL WILL CONTINUE TO BRING A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES. GUSTY OFFSHORE WINDS WILL IMPACT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ACROSS THE MOUNTAINS AND VALLEYS ON FRIDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:12 PM PST | Wind Advisory | LOX | Los Angeles | 13 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.